Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 23, 2021, 12:43 AM CDT for Holmes County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 12:43 AM CDT (05:43 UTC)
- Expired
- Aug 23, 2021, 1:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WWUS82 KTAE 230543
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
1243 AM CDT Mon Aug 23 2021
FLZ008>010-230615-
Central Walton FL-Holmes FL-Washington FL-
1243 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Holmes and
north central Washington Counties through 115 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonifay, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Caryville, Westville, Barker Store, Whitehead
Crossroads, Cerrogordo, Prosperity, Gritney, Five Points, Hulaw,
Hickory Hill, Izagora, Baker Settlement, Poplar Head, Johnson
Crossroads and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 8586 3079 8555 3059 8575 3070 8585
3070 8587 3083 8600
TIME...MOT...LOC 0543Z 310DEG 13KT 3086 8587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 12:21 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 23, 12:21 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 121 AM EDT Mon Aug 23 2021 .AVIATION... [Through 06Z Tuesday] Lingering showers and thunderstorms in the region are generally moving east and south towards the coast. MVFR cigs possible near 12z this morning for our AL and GA terminals. This should lift up to VFR again by 14z. Thunderstorms are expected to develop again for all terminals this afternoon through the evening with higher PoPs for ECP, TLH, and VLD. && .PREV DISCUSSION [918 PM EDT]... .NEAR TERM [Through Monday]... Upper level trough that's been in place across the southeast US the last few days is expected to push east tonight as a large upper level ridge axis builds in from the northwest. Shower and thunderstorm chances, which have largely been confined to FL and extreme southern GA counties this afternoon will continue to remain scattered through the afternoon before rain chances decrease after sunset across most of the area. As the trough pushes east through tonight, one last shortwave will rotate in from the north and when combined with onshore flow across the northern Gulf, additional showers/storms can't be ruled out after midnight, especially across southeast AL and the Panhandle. If we get thunderstorms overnight across these areas they'll likely slowly drift south into the northern Gulf by morning with activity expected to continue through the rest of Monday morning across our coastal zones. As drier mid-level air moves in, rain chances will show a strong north to south gradient tomorrow with the highest rain chances, near 50 to 70% across our Panhandle/Big-Bend counties with only isolated chances across our northern zones in southeast Alabama and southwest Georgia. With the drier conditions moving in aloft, and lower level moisture still hanging on, temperatures will warm up and heat indices will likely climb to around 105 tomorrow with actual temperatures climbing into the low 90s. .SHORT TERM [Monday Night Through Tuesday Night]... Monday night into Tuesday the surface high pressure over the Gulf weakens and the Bermuda high shifts westward towards the area, bringing winds around to more S to SE. Upper level flow will continue to become more easterly as ridging sets up across the southern Plains and SE CONUS. Ample moisture is forecast to remain in place, leading to a continuation of daily showers and thunderstorms across the area. Gusty winds and pockets of heavy rainfall will be possible with these storms. High temperatures on Tuesday are forecast in the low to mid 90s with low temperatures in the low to mid 70s overnight. .LONG TERM [Wednesday Through Sunday]... A fairly typical summertime pattern is expected for the long term period as deep layer ridging sets up over the western Atlantic and Carolinas. This pattern keeps our region in deep layer easterly to southeasterly flow through the remainder of the period. A few disturbances rounding the base of the ridge could bring increased moisture to the area at times throughout the week, but the main impact from these should just be a potential increase in shower and thunderstorm coverage. High temperatures will generally range from the low to mid 90s each afternoon. Thursday's high temperatures are currently forecast a touch lower in the upper 80s to low 90s as one of the disturbances temporarily weakens the overhead ridging. Low temperatures are forecast in the low to mid 70s each night. .MARINE... One more round of long-period swells are poised to arrive at our waters from the southwest today, increasing from 7-8 seconds to 10-11 seconds. Occasionally rough boating conditions are therefore expected in addition to a continued high risk of rip currents at local beaches. Light southerly winds and low seas then prevail late Monday through Tuesday. Easterly winds at or below 15 knots with 2-4 wave heights are forecast Wednesday and Thursday. Chances for thunderstorms exist each day. .FIRE WEATHER... With moist conditions in place the only fire weather concerns through the period will be lower dispersions across portions of the panhandle and elevated dispersions across southeast portions of the Florida Big Bend. .HYDROLOGY... Area rivers currently in flood should continue to fall over the next several days. Showers and thunderstorms are forecast each day this week, and although a few pockets of heavy rainfall will be possible, additional river flooding is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 92 75 92 74 91 / 80 30 60 30 70 Panama City 89 76 90 75 89 / 60 40 60 30 70 Dothan 93 74 92 72 89 / 40 10 50 10 70 Albany 93 75 94 74 91 / 40 10 50 20 70 Valdosta 91 73 92 73 89 / 70 20 70 30 70 Cross City 91 76 91 75 89 / 50 20 60 50 70 Apalachicola 88 77 89 76 87 / 60 40 50 40 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Montgomery MARINE...Merrifield FIRE WEATHER...Dobbs HYDROLOGY...Merrifield
In the hours before
Special weather statement, Aug 22, 9:43 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Tallahassee FL
1043 PM EDT Sun Aug 22 2021
ALZ067-GAZ120>122-230315-
Henry AL-Quitman GA-Randolph GA-Clay GA-
1043 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of central Henry,
northwestern Clay, southwestern Randolph and southern Quitman
Counties through 1115 PM EDT/1015 PM CDT/...
At 1042 PM EDT/942 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Richards Crossroads, or 12 miles southwest of
Eufaula, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Cuthbert, Shorterville, Walter F. George Lock
And Dam, Wire Bridge, Walter F George Lake, Bonapartes Retreat,
Edwin, Standleys Store, Watson Crossroads, Scottsboro Crossroads,
Double Bridges, Crossroads, Ricks Place, Pecan, Graball, Dancey,
Thomas Mill Creek and Hatcher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3189 8504 3177 8473 3141 8528 3171 8541
3170 8522 3174 8520 3177 8516 3177 8512
3178 8514 3180 8513
TIME...MOT...LOC 0242Z 323DEG 14KT 3175 8528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANERSpecial weather statement, Aug 22, 10:12 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1112 PM EDT Sun Aug 22 2021
FLZ010-012-013-112-230345-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Washington FL-
1112 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Bay,
west central Calhoun and southeastern Washington Counties in the
Panhandle of Florida through 1145 PM EDT/1045 PM CDT/...
At 1112 PM EDT/1012 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Vernon, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Wausau, Nixon, Bayhead, Fountain, Singer Road, Recota
Beach, Saunders, Bayou George, Greenhead, Camp Flowers, Gainer
Spring, Bennett, Youngstown, Cairo, Porter Lake, Spring Hollow,
Majette and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 8571 3065 8552 3033 8532 3023 8561
TIME...MOT...LOC 0312Z 338DEG 15KT 3055 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 22, 10:29 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1129 PM EDT Sun Aug 22 2021
GAZ159>161-230400-
Brooks GA-Lanier GA-Lowndes GA-
1129 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern Lanier,
Lowndes and northeastern Brooks Counties through MIDNIGHT EDT...
At 1128 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valdosta, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, Hahira, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Naylor, Twin Lakes, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 29, Blue Springs, I-75 At Exit 22 and I-75 At
Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3087 8300 3086 8300 3085 8301 3085 8309
3083 8309 3083 8310 3080 8310 3080 8313
3077 8314 3076 8313 3066 8314 3080 8354
3102 8345 3090 8298
TIME...MOT...LOC 0328Z 290DEG 20KT 3087 8333
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 22, 10:44 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1144 PM EDT Sun Aug 22 2021
FLZ010-012-112-230415-
Coastal Bay FL-Inland Bay FL-Washington FL-
1144 PM EDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern Bay and
southeastern Washington Counties through 1215 AM EDT/1115 PM CDT/...
At 1144 PM EDT/1044 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles southeast of Vernon, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Nixon, Bayhead, Southport, Singer Road, Recota Beach,
Bayou George, Greenhead, Camp Flowers, Gainer Spring, Bennett,
Youngstown, Cairo, Porter Lake, Vicksburg, Majette and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8551 3035 8539 3030 8539 3022 8565
3050 8571
TIME...MOT...LOC 0344Z 340DEG 8KT 3046 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Aug 22, 11:52 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1252 AM EDT Mon Aug 23 2021
FLZ012-112-230545-
Coastal Bay FL-Inland Bay FL-
1252 AM EDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Bay County
through 145 AM EDT/1245 AM CDT/...
At 1252 AM EDT/1152 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Lynn Haven, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Bayhead, Southport, Magnolia Beach, Cedar
Grove, Dirego Park, Beacon Beach, Bay Harbor, Recota Beach, College
Station, Bayou George, Brannonville, Millville and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 8580 3041 8563 3012 8542 3000 8569
3001 8570
TIME...MOT...LOC 0452Z 334DEG 14KT 3032 8570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHSpecial weather statement, Aug 23, 12:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1243 AM CDT Mon Aug 23 2021
FLZ008>010-230615-
Central Walton FL-Holmes FL-Washington FL-
1243 AM CDT Mon Aug 23 2021
...A strong thunderstorm will impact portions of central Holmes and
north central Washington Counties through 115 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonifay, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Caryville, Westville, Barker Store, Whitehead
Crossroads, Cerrogordo, Prosperity, Gritney, Five Points, Hulaw,
Hickory Hill, Izagora, Baker Settlement, Poplar Head, Johnson
Crossroads and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 8586 3079 8555 3059 8575 3070 8585
3070 8587 3083 8600
TIME...MOT...LOC 0543Z 310DEG 13KT 3086 8587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:37 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 23 min |
| Aug 22, 8:00 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 30 min |
| Aug 22, 8:33 PM CDT | Special Weather Statement | TAE | Holmes, Jackson, Washington | 42 min |
| Aug 22, 9:10 PM CDT | Special Weather Statement | TAE | Calhoun, Jackson, Washington | 35 min |
| Aug 22, 10:12 PM CDT | Special Weather Statement | TAE | Washington | 33 min |
| Aug 22, 10:44 PM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 22, 11:52 PM CDT | Special Weather Statement | TAE | Bay | 53 min |
| Aug 23, 2:35 AM CDT | Special Weather Statement | TAE | Washington | 40 min |
| Aug 23, 3:08 AM CDT | Special Weather Statement | TAE | Calhoun, Washington | 52 min |
| Aug 23, 3:43 AM CDT | Areal Flood Advisory | TAE | Bay, Washington | 3 hr |
| Aug 23, 3:55 AM CDT | Special Weather Statement | TAE | Bay, Calhoun | 50 min |
| Aug 23, 4:42 AM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 48 min |
| Aug 23, 7:14 AM CDT | Special Weather Statement | TAE | Bay | 31 min |
| Aug 23, 7:45 AM CDT | Special Weather Statement | TAE | Gulf | 30 min |
| Aug 23, 9:22 AM CDT | Special Weather Statement | TAE | Franklin | 23 min |
| Aug 23, 10:42 AM CDT | Rip Current Statement | TAE | Bay, Gulf | 15 hr |
| Aug 23, 2:38 PM CDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Aug 23, 4:37 PM CDT | Special Weather Statement | TAE | Walton | 38 min |
| Aug 23, 5:14 PM CDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Aug 22, 7:14 PM CDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Mitchell, Tift | 46 min |
| Aug 22, 8:29 PM CDT | Special Weather Statement | TAE | Colquitt, Mitchell | 31 min |
| Aug 22, 9:00 PM CDT | Special Weather Statement | TAE | Colquitt, Cook, Lowndes, Mitchell | 45 min |
| Aug 22, 9:01 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 44 min |
| Aug 22, 9:39 PM CDT | Special Weather Statement | TAE | Brooks, Colquitt, Mitchell | 51 min |
| Aug 22, 9:43 PM CDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 32 min |
| Aug 22, 9:51 PM CDT | Areal Flood Advisory | TAE | Brooks, Colquitt, Cook, Lowndes, Mitchell | 3 hr |
| Aug 22, 10:29 PM CDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Aug 23, 5:24 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell | 66 min |
| Aug 23, 5:37 PM CDT | Special Weather Statement | TAE | Cook | 53 min |
| Aug 23, 6:24 PM CDT | Special Weather Statement | TAE | Baker, Mitchell | 66 min |
| Aug 22, 7:15 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.